MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569710
Medical Device Problem Codes Positioning Failure (1158); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallstent biliary partially covered stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual inspection found the wires of the stent punctured the outer sheath.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received.A media inspection was performed of a photo provided by the complainant and it was also observed that the stent was fully covered and undeployed.No other issues were noted to the stent and delivery system.The reported event of stent failed to deploy was confirmed as the stent was received fully covered by the outer sheath and the functional evaluation revealed the stent was unable to be deployed.The investigation concluded that the reported event may likely be due to factors encountered during the procedure.It may be that the interaction of the device with the scope, the patient's anatomy, excessive force applied during attempted depoyment, and/or the physician reconstraining the stent and attempting to deploy it again could have contributed to stent failure to deploy and the observed event of stent wire punctured sheath.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on that a wallstent biliary rx partially covered stent was to be implanted to treat a 4cm cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to deploy partially and was recaptured to change position.When the stent was deployed again, resistance occured and the stent failed to deploy.Reportedly, the stent was fully covered by the outer sheath on the delivery system when it was removed from the patient.The procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the stent wire punctured the clear outer sheath.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11236190
Report Number3005099803-2021-00226
Device Sequence Number19793897
Product Code FGE
UDI-Device Identifier08714729296911
UDI-Public08714729296911
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K012752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2021
Device Model NumberM00569710
Device Catalogue Number6971
Device Lot Number0025607735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR